MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SURESCRUB¿ PRE-FILLED SYRINGE; SALINE VASCULAR ACCESS FLUSH

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD POSIFLUSH¿ SURESCRUB¿ PRE-FILLED SYRINGE; SALINE VASCULAR ACCESS FLUSH
Catalog Number 306559
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of birth: unknown.The patient¿s age was used to determine a placeholder date for this field.Medical device expiration date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that the bd posiflush¿ surescrub¿ pre-filled syringe had no label on it.The following information was provided by the initial reporter, translated from portuguese: "no impression on the cylinder body.As there was no print on the syringe, it was not possible to identify the batch.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary: to aid in the investigation of this issue, one (1) picture sample was provided for evaluation by our quality engineer team.Upon examination of the picture, a prefilled syringe was observed without a label; however, discoloration or cloudiness of the saline solution could not be confirmed through the picture.Per the picture received, the plunger rod mold number confirms that the product was produced on manufacturing line 4 at the bd fraga manufacturing plant.The first batch manufactured for material 306565 (posiflush 10ml latin america) on line 4 was produced in october 2021 and the las batch was manufactured in august 2022.The production history records were reviewed for that period of time, and no abnormalities were identified that could have contributed to this incident.Based on the provided information, the batch number is unknown for this incident with a reported material of 306559.If additional information becomes available to further clarify the material and batch affected, additional investigation results may be possible.Vision systems are in place during the production process which detect issues related to barrel labels.It is possible that an issue occurred after the vision system, during the double rejection station.If a syringe has no label, the rejection system must reject it.However, if there is a failure in the rejection station, the machine stops.The operator must check the cause of the stoppage and remove the defective samples.H3 other text : see h10.

Brand Name
BD POSIFLUSH¿ SURESCRUB¿ PRE-FILLED SYRINGE
Common Device Name
SALINE VASCULAR ACCESS FLUSH
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16393994
Report Number1911916-2023-00080
Device Sequence Number6375664
Product Code NGT
UDI-Device Identifier00382903065592
UDI-Public00382903065592
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K161552
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number306559
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale